Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 324, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 22, 2006, 1:31 PM CDT for Davidson County, Sumner County, Tennessee. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 22, 2006, 1:31 PM CDT (18:31 UTC)
- Expired
- Jun 22, 2006, 2:00 PM CDT
- In force
- 29 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Davidson County, TN, Sumner County, TN
The radar
The Nashville radar (KOHX), 10 km from the middle of the area, began a volume at 18:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 6.5 hours before the alert went out and 349 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1013 J/kg
- Mixed-layer CIN
- -155 J/kg
- Mixed-layer LCL
- 1568 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 9:40 AM CDT, 3 hours 51 minutes earlier.
Area forecast discussion, Jun 22, 9:40 AM CDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 940 AM CDT THU JUN 22 2006 .UPDATE... SEVERE TSTM IN SOUTHWEST KY OVER BENTON KY MOVING NORTHEAST. THIS FEATURE MAY BE ASSOCIATED WITH WEAK UPPER LEVEL VORT CENTER AND ASSOCIATED WEAK COOL POOL AROUND 500 MB ON LATEST RUC RUN WHICH IS PROGGED TO MOVE NORTHEAST. OUTFLOW BOUNDARY IS LURKING IN MIDDLE TENNESSEE FROM CONVECTION THAT COLLAPSED LAST EVENING ALONG PLATEAU AND FAR EASTERN MIDDLE. BOUNDARY RUNNING FROM LEWISBURG TO LEBANON TO LAFAYETTE. HAVE SEEN A FEW SHOWERS WORK NORTH THROUGH THE PULASKI AREA THIS MORNING BUT THESE HAVE PRETTY MUCH DISSIPATED. CURRENT FORECAST LOOKS GOOD AND ON TRACK. LOOKS LIKE ANOTHER WARM DAY HERE IN MIDDLE TN WITH SOME LOCATIONS REACHING THE MID 90S. BOYD && .PREV DISCUSSION... (ISSUED 400 AM CDT THU JUN 22 2006) DISCUSSION... A COUPLE OF LOW PRESSURE TROUGHS. AN WEAK TROUGH LIES FROM NRN OK TO NRN MO TO NRN OH. FURTHER N...A LOW PRESSURE TROUGH LIES FROM NORTH DAKOTA EWD ACROSS MN TO A STRONG SFC LOW IN E CNTRL CANADA. 500MB HGHTS DROP FROM THEIR CURRENT 591 DM DOWN TO 585 DM BY SAT AM AS THE H5 LOW OVER HUDSON BAY DEEPENS A BIT. AS THE ASSOCD CANADIAN SFC RIDGE PRESSES THE 2 TROUGHS SWD THE GFS MODEL DEVELOPS A FAIRLY INTENSE SFC LOW OVER THE MISS VALLEY THU NGT AND MOVES IT EWD ACROSS THE OHIO VALLEY THIS WEEKEND. THE 48 HR TIME STEPS ON THE 20 KM NAM AND THE 80 KM NGM HAVE NO SUCH FEATURE. THUS IT SEEMS THAT THE GFS CONVECTIVE FEEDBACK PROBLEM HAS REARED ITS UGLY HEAD AGAIN. THUS THE SHORT RANGE GFS WAS MOSTLY TOSSED AND THE NAM/NGM WAS USED FOR INITIALIZATION. AS THE FRONT GETS PUSHED SWD POPS DECLINE INTO THE 20S OR LOWER FOR MOST OF THE LONG TERM FCST AS THE SFC RIDGE PUSHES FURTHER S AND DRIER AIR OCCUPIES THE MIDSTATE. MOS TEMPS WERE IN GENERAL GOOD AGREEMENT WITH ONE MORE DAY OF ABOVE NORMAL HIGH TEMPS. MOS POPS...DESPITE THE GFS SHORT RANGE PROBLEMS... SEEM TO BE FAIRLY REASONABLE AND INCREASE INTO THE LIKELY RANGE AS THE FRONT/TROUGH GETS CLOSER AND THEN DECLINE AFTERWARD. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 22, 5:29 AM CDT, 8 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 529 AM CDT THU JUN 22 2006 TNZ005>011-022>034-056>066-075-077>080-093>095-231030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 529 AM CDT THU JUN 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY AND FRIDAY NIGHT...AS A COLD FRONT MOVES FROM KENTUCKY...SLOWLY SOUTH ACROSS THE MID STATE. THE MAIN THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS MAY BE NEEDED FRIDAY AND FRIDAY NIGHT. STEIGERWALDT
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 1:59 PM CDT | Severe Thunderstorm Warning | OHX | Sumner | 31 min |
| Jun 22, 2:10 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 18 min |
| Jun 22, 4:57 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 33 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.